Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 27, 2007, 2:34 PM MDT for Yuma County, Colorado. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 2:34 PM MDT (20:34 UTC)
- Expired
- May 27, 2007, 3:30 PM MDT
- In force
- 56 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 97 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:40 PM MDT | HAIL 0.75 | 6 N Joes, CO | |
| May 27, 2:48 PM MDT | HAIL 0.75 | 3 N Joes, CO | |
| May 27, 2:50 PM MDT | HAIL 0.75 | 8 Nw Wray, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 272034 SVRGLD COC125-272130- /O.NEW.KGLD.SV.W.0068.070527T2034Z-070527T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 234 PM MDT SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YUMA COUNTY IN NORTHEAST COLORADO... * UNTIL 330 PM MDT * AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF ABARR...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ABARR AROUND 240 PM MDT... HEARTSTRONG AROUND 325 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 241 AND 245. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3985 10281 3960 10279 4004 10220 4025 10232 $$ THEDE
3 follow-up statements
000 WWUS53 KGLD 272046 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 245 PM MDT SUN MAY 27 2007 COC125-272130- /O.CON.KGLD.SV.W.0068.000000T0000Z-070527T2130Z/ YUMA CO- 245 PM MDT SUN MAY 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR YUMA COUNTY... AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF ABARR...OR ABOUT NEAR JOES...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN YUMA COUNTY AROUND 300 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 241 AND 245. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. AT 240 PM MDT DIME SIZE HAIL WAS REPORTED 6 MILES NORTH OF JOES. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3985 10281 3960 10279 4004 10220 4025 10232 $$ THEDE
000 WWUS53 KGLD 272100 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 300 PM MDT SUN MAY 27 2007 COC125-272130- /O.CON.KGLD.SV.W.0068.000000T0000Z-070527T2130Z/ YUMA CO- 300 PM MDT SUN MAY 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR YUMA COUNTY... AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF ABARR...OR ABOUT NEAR JOES...MOVING SOUTH AT 15 MPH. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 241 AND 245. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3985 10281 3960 10279 4004 10220 4025 10232 $$ THEDE
000 WWUS53 KGLD 272126 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 327 PM MDT SUN MAY 27 2007 COC125-272137- /O.EXP.KGLD.SV.W.0068.000000T0000Z-070527T2130Z/ YUMA CO- 327 PM MDT SUN MAY 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR YUMA COUNTY EXPIRES AT 330 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 241 AND 245. THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3985 10281 3960 10279 4004 10220 4025 10232 $$ LOCKHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:00 PM MDT, 34 minutes earlier.
Area forecast discussion, May 27, 2:00 PM MDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT SUN MAY 27 2007 .SHORT TERM... (TONIGHT - WEDNESDAY) FORECAST PROBLEM CONTINUES TO BE POPS. SHORTWAVE RIDGE WILL CROSS THE AREA TONIGHT...BUT HEIGHT FALLS BEGIN TOMORROW AS NEXT STRONG SHORTWAVE TROUGH EMERGES OUT OF THE NORTHERN ROCKIES. ANOTHER SHORTWAVE WILL ROUND THE BASE OF THE MAIN TROUGH AXIS TUESDAY AND TUESDAY NIGHT. SO A MENTION OF THUNDERSTORMS WILL BE IN THE FORECAST THROUGH TUESDAY NIGHT. RIDGE WILL BUILD FROM THE WEST ON WEDNESDAY WITH DRY WEATHER EXPECTED. WARM FRONT SHOULD LIFT OUT OF THE FAR NORTHEASTERN CWA BY 00Z TONIGHT. CONVECTIVE INITIATION HAS ALREADY OCCURRED AT 18Z IN WESTERN YUMA COUNTY. STORMS WILL SLOWLY MOVE OUT OF COLORADO INTO A MOIST AND UNSTABLE AIR MASS THIS AFTERNOON AND EVENING IN FAR NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. 0-6KM WIND SHEAR APPEARS TO BE THE PRIMARY LIMITING FACTOR FOR CONVECTIVE MODE AT 20-25KTS. NONETHELESS...A WELL ORGANIZED STORM OR TWO WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING...BEFORE WEAKENING OCCURS WITH LOSS OF DAYTIME HEATING. WILL MONITOR LAST MINUTE RADAR TRENDS FOR POPS. RUC PAINTING AREAS OF FOG OVERNIGHT TONIGHT...AND COULD BE LOCALLY DENSE AROUND SUNRISE. MONDAY...HEIGHT FALLS WILL OVERSPREAD THE AREA LATE IN THE DAY FROM THE NORTHWEST. BEST CHANCES FOR AFTERNOON CONVECTION WILL BE IN NORTHEAST COLORADO. SURFACE DIVERGENCE FIELDS SIMILAR TO TODAY FOR FAVORED INITIATION AREA...PERHAPS A BIT FURTHER WEST NEAR AKRON OR FORT MORGAN. STORM MOTIONS WILL ONCE AGAIN TAKE THEM SLOWLY EASTWARD IN THE EARLY EVENING...BEFORE DISSIPATION WITH LOSS OF HEATING. COLD FRONT WILL FOLLOW LATE MONDAY NIGHT. EARLY MORNING TIMING DOES NOT BODE WELL FOR PRECIPITATION. TUESDAY...THIS DAY REMAINS THE MOST DIFFICULT OF THE PERIOD. GFS AGGRESSIVELY DEVELOPING PRECIPITATION IN POST FRONTAL UPSLOPE ENVIRONMENT AS SECONDARY SHORTWAVE MOVES ACROSS THE AREA. ON THE OTHER HAND..THE NAM IS DRY. NOT COMFORTABLE WITH EITHER MODEL SOLUTION AT THIS POINT AND WILL GO MIDDLE OF THE ROAD WITH POPS. TEMPERATURES WILL COOL SIGNIFICANTLY. WEDNESDAY...DRY AND PLEASANT DAY IN STORE AS UPPER RIDGING SLOWLY BEGINS TO REBUILD FROM THE WEST. TEMPERATURES SHOULD BE SLIGHTLY BELOW NORMAL. /JDK .LONG TERM... (THURSDAY - SUNDAY) THIS PERIOD WILL BE DOMINATED BY A HIGH AMPLITUDE UPPER RIDGE CENTERED JUST WEST OF THE ROCKIES. THE RIDGE WILL BLOCK ANY SHORTWAVE ENERGY FROM REACHING THE HIGH PLAINS...SO FORECAST WILL BE DRY. GFS/ECMWF IN FAIRLY GOOD AGREEMENT WITH 850MB TEMPERATURES...SLOWLY RISING THROUGH THE LOWER AND MIDDLE 20S CELSIUS. SOME LOCATIONS WILL BE APPROACHING THE 90 DEGREE MARK BY NEXT WEEKEND...WHICH IS AROUND 10 DEGREES ABOVE NORMAL FOR EARLY JUNE. /JDK && .AVIATION...ISOLTD -TSRA WILL EXPAND IN COVERAGE THROUGH THE REMAINDER OF THE DAY AND SHOULD BE IN THE VICINITY OF KGLD TO WARRANT A MENTION. NOT AS CONFIDENT AT KMCK EARLY BUT STEERING WINDS OF 10 MPH TO THE EAST/NORTHEAST WOULD PUSH THEM TOWARD KMCK LATER THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. STRATUS AND FOG WILL RETURN TO THE AREA AROUND OR SHORTLY AFTER MIDNIGHT AS BOUNDARY LAYER SATURATES ON SOUTHEASTERLY SURFACE WINDS. HAVE LOWERED CIGS INTO THE 500 FOOT RANGE AS A START BUT WOULDNT BE SURPRISED FOR THEM TO GO LOWER. WILL DEFER MENTION OF FOG TO LATER SHIFTS AS ITS TOO EARLY RIGHT NOW TO TRY AND FORECAST WHERE/WHEN AND HOW LOW TO GO ON VISIBILITIES SHOULD IT DEVELOP. EXPECT THE LOW CIGS TO DISSIPATE WITHIN A FEW HOURS AFTER SUNRISE WITH SOUTHEAST WINDS INCREASING ONCE AGAIN DURING THE 15Z-18Z TIME FRAME. /DDT && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, May 27, 10:35 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT SUN MAY 27 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1035 AM MDT SUN MAY 27 2007 /1135 AM CDT SUN MAY 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG A TROUGH OF LOW PRESSURE...GENERALLY WEST OF A LINE EXTENDING FROM MCCOOK NEBRASKA THROUGH GOODLAND AND TRIBUNE KANSAS. FAVORABLE WIND SHEAR...ALTHOUGH A BIT WEAK...WILL SUPPORT LARGE HAIL AND DAMAGING WINDS FROM ANY STORM THAT DEVELOPS. THE SHEAR INCREASES NORTH OF INTERSTATE 70. A TORNADO CANNOT BE RULED OUT GIVEN THE FAVORABLE SHEAR. THIS IS ESPECIALLY TRUE GENERALLY ALONG AND NORTH OF HIGHWAY 36 WHERE BETTER LOW LEVEL MOISTURE...BETTER SHEAR AND GREATER INSTABILITY EXISTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. AT THIS TIME THE MAIN THREAT IS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM MDT (2 PM CDT) THIS AFTERNOON AND EVENING. DDT
In the hours before
Special weather statement, May 27, 1:34 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 134 PM MDT SUN MAY 27 2007 COZ090-272030- YUMA COUNTY- 134 PM MDT SUN MAY 27 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 131 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF WAUNETA...AND MOVING EAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 255 AND 269. THEDE
Special weather statement, May 27, 2:28 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 228 PM MDT SUN MAY 27 2007 COZ090-272130- YUMA COUNTY- 228 PM MDT SUN MAY 27 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF ABARR...AND MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THEDE
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:30 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.